MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-40
Medical Device Problem Codes Insufficient Flow or Under Infusion (2182); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Muscular Rigidity (1968); Nausea (1970)
Date of Event 07/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a healthcare provider regarding a patient who was receiving baclofen and clonidine via an implantable pump for unknown indications for use.It was reported that the patient had been having increasing residuals over the last couple of refills and increasing spasticity.They were expecting 4.5 ml but got 10.2 ml.Technical services recommended performing a dye study.
 
Event or Problem Description
Additional information was received from a healthcare provider stated that the cause of the event was unknown.The patient was referred for surgical evaluation for possible catheter revision.Outcome: the issue was not resolved.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received from a healthcare provider.It was reported that the healthcare provider (hcp) stated a patient came in to the emergency department feeling nauseous and worried that their pump is malfunctioning.The hcp stated the patient reported a volume discrepancy at refill last week and was concerned that their pump was under infusing.The manufacturer's technical services specialist (tss) provided the national answering service number to see if a manufacturer representative could interrogate pump.Tss was unable to find a current pump in registration but the hcp stated the patient for sure had the pump refilled last week.
 
Event or Problem Description
Additional information received from a patient representative indicated that the patient was not happy with their previous neurosurgeon and they were looking for a new doctor to manage the pump.The patient was told that they needed to contact the manufacturer and that they needed to have the pump replaced.At the time of this report, the patient did not have the pump implanted.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received from a consumer (con) stated that he was hearing a constant humming noise that was very loud and disturbing that was coming from the pump.The pump had been failing for a few months.When they were expecting to remove 10 ml they were removing 20ml.The patient stated that he was meeting with the surgeon tomorrow to discuss replacement/revision of pump/catheter.The patient was upset because of hearing a loud annoying humming and not happy about being redirected to a managing physician.The agent reviewed and redirected the patient to a healthcare provider.The patient disconnected the call.No symptoms were reported.
 
Additional Manufacturer Narrative
H3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key20569571
Report Number3004209178-2024-21234
Device Sequence Number12568978
Product Code LKK
UDI-Device Identifier00643169100824
UDI-Public00643169100824
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2016
Device Model Number8637-40
Device Catalogue Number8637-40
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer11/03/2024
11/06/2024
11/07/2024
01/21/2025
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date11/07/2024
11/08/2024
11/19/2024
01/23/2025
Date Device Manufactured02/19/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexMale